I have not had mine removed, but from what I hear, you will probably go hypothyroid and put on meds to level out your TSH. People with hypo usually do gain weight until their TSH is level, but you should lose it pretty fast. I am no Dr. so be sure to ask this question to him.
I lost weight after surgery, and did not put on much during hypo (maybe a couple of pounds). It came off within a few days of going on levothyroxine (mostly because I didn't feel real great for a couple of days.) I should mention that I have never really been overweight, but was getting close and the weight that I lost was quite welcome. I have several friends that are on Synthroid following TT and all of them are thin (not underweight, but perfect for their height.) They actually said the one good thing about the thyroid replacement hormones was that they ended up being able to stay thin. I do have a couple of friends who are overweight and on Synthroid, but they still have their thyroid and are just supplementing for hypothyroidism.
Thank you for post, I am about to have thyroid removed and I am already on synthroid 125/day. I am anxious to know if I will be able to lose weight after thyroid is gone, since I am already on synthroid. My weight is creeping up and I am eager to get thyroid OUT! I weigh 132 and I would like to weigh 126. Can you tell me more about your post op.? Thank you.
Hello my mom had that surgery today and I am kind of worry. She has had so much to go on with her. I just want to know will that medicine have you feeling normal are should I be worried about her and she is 50 years old.??
There is much that you need to find out about thyroid in order to best help your Mom. Your post will get lots more attention and response if you will start a new thread under your name, by clicking on the green Post a Question button at top of page and re-posting your question.
I had my left thyroid lobe removed in the past 3 weeks an my appetitite is so unbelievable. I eat a lot and as a result I have put on weight, it frustrates me. I am also experiencing breast pain and I am not sure if it is one of the after effects of thyroid surgery. I am not on any of the thyroid replacement pills.
I am on the healthy diet, problem is when hunger strikes I must attend to it there and there or else I will shake or throw up * Sorry* but that's how servere my case is.
I just had my last thyroid gland removed on February 16 and I gained 5pounds already and I have pcos and I'm a diabetic and now I fear l will put all my weight on again this really ***** for me can some help me out thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.